MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: vascular surgeon.A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that while trying to aspirate from the sheaths sideport, the doctor was unable to draw any blood.She suspected there may be a crack in the sheaths side port and decided to exchange for another 5fr pinnacle sheath.The case was an abdominal angiogram with runoff (aaro)/diagnostic of the right leg.The sheath was successfully placed in the left groin with no issues.Pictures were taken with the original sheath.The attempt to aspirate was done mid case when the issue was noticed.The procedure continued successfully after the sheath exchange.The patient was stable.The estimated blood loss was less than 250cc.Additional information was received on 06 feb 2023: she was pulling back air, not blood, and suspected a crack or hole.When they were aspirating, they used a syringe and pulling from the 3-way stopcock.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.One ik sheath was returned for product evaluation.The sample was subject to visual analysis.No damage is noted on the sheath or 3wsc.The sample was subject to leak testing.For leak testing, the ik sheath distal end was connected to leak testing equipment providing constant air pressure at 4.3 psi to simulate low pressure leak testing.The device was pressurized and placed under a water bath to visualize bubble formation to test for the presence of a leak.The 3wsc was opened for both the side port and main port.After several minutes under pressure test, there were no leaks present from the 3wsc.The same leak testing was performed again and a 5fr dilator was inserted through the valve to check for air bubbles.After several minutes of insertion and removal of the dilator, air bubbles were observed from the valve during insertion of the dilator.The complaint cannot be confirmed for damage of the 3wsc because the returned sample passed leak testing and no damage was noted.The exact root cause cannot be determined.It is possible there was a blockage in the sheath that prevented the user from aspirating blood during the procedure.The valve leak is likely due to off center insertion of the dilator.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode & effects analysis (dfmea).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16462185
Report Number1118880-2023-00015
Device Sequence Number11341871
Product Code DYB
UDI-Device Identifier00389701007465
UDI-Public00389701007465
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model NumberN/A
Device Catalogue NumberRSS502
Device Lot Number0000217626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE; OMNI CATHETER
Patient Age58 YR
Patient SexMale
Patient Weight122 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American